MAUDE Adverse Event Report: STRYKER GMBH CROWN DRILL T2 Ø10X195 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CROWN DRILL T2 Ø10X195 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18062020
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during a t2 humerus surgery, a crown drill struck a k-wire temporarily fixed to the humeral head and broke part of the crown drill.The fragment was immediately removed from the patient.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the inspection performed.The device inspection revealed the following: the identification of the returned drill was confirmed based on the catalog # and the lot # marked.It could be confirmed that one tooth broke off.The reported fragment was not returned.The surface of the breakage gives indication of a sudden brittle fracture.The other teeth show signs of wear and slight deformation at the tip.The damage gives indication that the instrument indeed struck a k-wire, as reported.Dimensional inspection has shown the device to be within specification.Based on investigation, the root cause was attributed to a user related issue.The breakage occurred as a direct result of the instrument drilling against a k-wire.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
CROWN DRILL T2 Ø10X195 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19187813
Report Number0009610622-2024-00170
Device Sequence Number15262015
Product Code LXH
UDI-Device Identifier04546540412065
UDI-Public04546540412065
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18062020
Device Lot NumberK03F74E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale